MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3434C100TU
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: v amf3838c100tu, serial/lot #: (b)(4), ubd: 02-mar-2018, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a non mdt stent graft system for the treatment of a type iiib endoleak.Taa diameter measures 67 x 65mm thoracic aneurysm.It was reported that approximately 9 months post implant, follow up ct revealed the endograft construct displaced caudally causing a type ia endoleak with subsequent aneurysm sac expansion.Intervention was performed.The main body of the endograft construct was explanted and a tube graft sewed in its place resolving the event.It was not possible to identify which device had the type ia endoleak.It was reported that during the explant there was grumous material present, but no new blood.A distinct endoleak wasn't identifiable on pre-operative scans.Per the physician the cause of the event was due to multiple failures in the non mdt stent graft resulting in overall failure of the endograft construct.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported type ia endoleak was confirmed.The exact cause of the detachment of the non-mdt bifurcate proximal stent, leading to the type ia endoleak and aaa expansion, could not be determined from the films provided.Other than caused by failure of the non-mdt bifurcate, it is also possible that disease progression and challenging anatomy may have contributed to the events.The cause of the thrombus seen within the devices placed within the aaa sac also could not be determined; however, significant pre-existing thrombus and severely angulated anatomy was previously observed.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8508213
Report Number2953200-2019-00495
Device Sequence Number13861555
Product Code MIH
UDI-Device Identifier00643169347069
UDI-Public00643169347069
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2017
Device Model NumberVAMF3434C100TU
Device Catalogue NumberVAMF3434C100TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight66